Hello


#1
Hi im new to this site and joined it as my mother in her 70s has parkinsons disease. and was looking to find out if chemo can affect Parkinsons disease. My mother has had Parkinsons for about 3 years and had been successfully treated with Madopar, just really a shake in her left hand. In October she was diagnosed with Hymolytic anaemia after nearly collapsing and doctors were baffled as to the cause. Her blood was attacking itself even after numerous blood transfusions it kept dropping at quite a rate, requiring transfusions every few days. They discovered lymphoma in her bone marrow and started a mild dose of chemo. After a couple of treatments it had no effect on her blood and they decided to stop the madopar medication as they thought it could be the cause. That was just before Christmas and her blood has only really now started to stabilise. She has had 5 treatments of Chemo and one more left in a few weeks. About 4 weeks ago they started her on a patch rotigotine for the Parkinsons but hasnt really had any effect. Her parkinsons has got a lot worse, freezing, muscles stiff, unable to get out of bed etc without help. They doubled the patch a couple of weeks ago and also have just started her on a daily azilect tablet. Her condition has worsened so much in the last week or so, couldnt get into bed, get dressed etc.....ive been told that the patches can take some time to kick in ....just wondered if anyone has any experience of chemo and parkinsons?

#2
Hello there - I have pd and am 73 on sinemet 4 times a day :sunglasses: Welcome to this forum you came to the right place for help, I am not medical in any way so I think the best place for help with chemo and parkinson's would be to call the Helpline above it's free they will put you onto the right people they are very nice so don't be shy.:grin:
in the meantime best of luck with Mum
xx oldboy 73 years young fell walker. XXX

#3
My husband has patches and they did take a whle to kick in ..